MAUDE Adverse Event Report: ST PAUL BCI; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 9004000
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One capnograph was received for evaluation in relation to the reported event.Visual inspection of the device was able to confirm and replicate the reported event.The electric discharge that came out when the ac/dc adapter was plugged into the monitor was duplicated.The root cause of the failure has been determined to be due to the large capacitor on the main board of the power supply with role to accommodate the lack of smoothing caps on the output of the adapter.As a preventive action, the 9004 ifu was updated with the following statement: ?connect the ac charger to the ac power connector of the monitor first and the ac charger to the wall outlet second?.In addition, a warning label was added to the 1616xx power supply's output cable instructing the proper way to connect the power supply in order to eliminate spark.A dhr review was not performed as the issue is not related to a deficiency in the manufacture of the device.
 
Event or Problem Description
It was reported that a spark was emitted by this unit while being used by a patient.There was no patient injury reported.

Brand Name
BCI
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13483923
Report Number3012307300-2022-02938
Device Sequence Number14793202
Product Code CCK
UDI-Device Identifier10610586036811
UDI-Public10610586036811
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9004000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown